Alert archive / Colorado / Winter Storm Warnings in 2019
Winter Storm Warning 14, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm warning at Apr 30, 2019, 6:10 AM MDT for El Paso County, Teller County, Colorado. It was in force for 5 hr. 48 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 2019, 6:10 AM MDT (12:10 UTC)
- Expired
- Apr 30, 2019, 10:53 AM MDT
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 6:30 AM MDT | SNOW 2.3 | 4 N Peterson Afb, CO | COCORAHS STATION CO-EP-359 COLORADO SPRINGS 7.2 ENE. |
| Apr 30, 6:51 AM MDT | SNOW 1 | 1 Nne Fountain, CO | |
| Apr 30, 7:00 AM MDT | SNOW 1 | 3 S Colorado Springs, CO | COCORAHS STATION CO-EP-264 COLORADO SPRINGS 3.5 S. |
| Apr 30, 7:00 AM MDT | SNOW 1 | 6 S Calhan, CO | COCORAHS STATION CO-EP-354 CALHAN 5.6 S. |
| Apr 30, 7:00 AM MDT | SNOW 1.1 | 2 Nne Fountain, CO | COCORAHS STATION CO-EP-370 FOUNTAIN 3.2 N. |
| Apr 30, 7:00 AM MDT | SNOW 1.3 | 2 Ssw Colorado Springs, CO | COCORAHS STATION CO-EP-58 IVYWILD 0.6 E. |
| Apr 30, 7:00 AM MDT | SNOW 1.4 | 4 Wnw Peterson Afb, CO | COCORAHS STATION CO-EP-188 COLORADO SPRINGS 3.7 ENE. |
| Apr 30, 7:00 AM MDT | SNOW 1.5 | 1 Wnw Colorado Springs, CO | COCORAHS STATION CO-EP-303 COLORADO SPRINGS 1.1 W. |
| Apr 30, 7:00 AM MDT | SNOW 1.5 | 2 E Monument, CO | COCORAHS STATION CO-EP-17 MONUMENT 2.1 ENE. |
| Apr 30, 7:00 AM MDT | SNOW 1.5 | 3 N Calhan, CO | COCORAHS STATION CO-EP-7 CALHAN 3.1 N. |
| Apr 30, 7:00 AM MDT | SNOW 1.5 | 5 Wsw Calhan, CO | CO-OP OBSERVER STATION CLHC2 CALHAN 5SW AMRAD. |
| Apr 30, 7:00 AM MDT | SNOW 1.5 | Security, CO | COCORAHS STATION CO-EP-291 COLORADO SPRINGS 8.2 SE. |
| Apr 30, 7:00 AM MDT | SNOW 1.8 | 2 Ese Divide, CO | COCORAHS STATION CO-TL-29 DIVIDE 1.0 E. |
| Apr 30, 7:00 AM MDT | SNOW 1.8 | 2 Ne Colorado Springs, CO | COCORAHS STATION CO-EP-194 COLORADO SPRINGS 1.1 NE. |
| Apr 30, 7:00 AM MDT | SNOW 1.8 | 4 S Colorado Springs, CO | COCORAHS STATION CO-EP-337 COLORADO SPRINGS 4.1 S. |
| Apr 30, 7:00 AM MDT | SNOW 1.8 | 5 Nnw Peyton, CO | COCORAHS STATION CO-EP-365 PEYTON 5.4 NNW. |
| Apr 30, 7:00 AM MDT | SNOW 1.9 | 4 Ene Air Force Academy, CO | CO-OP OBSERVER STATION BKFC2 BLACK FOREST 6WNW. |
| Apr 30, 7:00 AM MDT | SNOW 2 | 2 E Falcon, CO | CO-OP OBSERVER STATION FLNC2 FALCON 2E AMRAD. |
| Apr 30, 7:00 AM MDT | SNOW 2 | 3 Sse Colorado Springs, CO | COCORAHS STATION CO-EP-210 COLORADO SPRINGS 3.0 S. |
| Apr 30, 7:00 AM MDT | SNOW 2.1 | 1 Nnw Woodland Park, CO | COCORAHS STATION CO-TL-28 WOODLAND PARK 1.1 NNW. |
| Apr 30, 7:00 AM MDT | SNOW 2.2 | 4 Nne Falcon, CO | COCORAHS STATION CO-EP-343 PEYTON 6.8 WSW. |
| Apr 30, 7:00 AM MDT | SNOW 2.2 | 5 Sse Air Force Academy, CO | COCORAHS STATION CO-EP-207 COLORADO SPRINGS 7.1 NNW. |
| Apr 30, 7:00 AM MDT | SNOW 2.3 | 3 Nw Black Forest, CO | COCORAHS STATION CO-EP-396 BLACK FOREST 3.8 W. |
| Apr 30, 7:00 AM MDT | SNOW 2.3 | 4 Nne Florissant, CO | COCORAHS STATION CO-TL-31 FLORISSANT 4.8 NNE. |
| Apr 30, 7:00 AM MDT | SNOW 2.5 | 3 Ne Colorado Springs, CO | COCORAHS STATION CO-EP-309 COLORADO SPRINGS 2.7 NE. |
| Apr 30, 7:00 AM MDT | SNOW 3 | 2 Nne Falcon, CO | COCORAHS STATION CO-EP-371 PEYTON 8.5 WSW. |
| Apr 30, 7:00 AM MDT | SNOW 3 | 5 Nne Colorado Springs, CO | COCORAHS STATION CO-EP-228 COLORADO SPRINGS 5.0 NNE. |
| Apr 30, 7:00 AM MDT | SNOW 3.2 | 3 W Black Forest, CO | COCORAHS STATION CO-EP-271 BLACK FOREST 4.7 WSW. |
| Apr 30, 7:00 AM MDT | SNOW 3.5 | 5 Ne Manitou Springs, CO | COCORAHS STATION CO-EP-37 COLORADO SPRINGS 5.7 WNW. |
| Apr 30, 7:00 AM MDT | SNOW 3.5 | 5 Sse Air Force Academy, CO | COCORAHS STATION CO-EP-189 FALCON ESTATES 2.4 WNW. |
| Apr 30, 7:00 AM MDT | SNOW 4.5 | 2 Nne Falcon, CO | COCORAHS STATION CO-EP-256 PEYTON 8.3 SW. |
| Apr 30, 7:00 AM MDT | SNOW 6 | 3 Ne Cripple Creek, CO | CO-OP OBSERVER STATION CRIC2 CRIPPLE CREEK 2 NE. |
| Apr 30, 7:10 AM MDT | SNOW 2.4 | 2 Sw Black Forest, CO | COCORAHS STATION CO-EP-357 COLORADO SPRINGS 12.5 NNE. |
| Apr 30, 7:15 AM MDT | SNOW 1 | 1 Ese Manitou Springs, CO | COCORAHS STATION CO-EP-175 MANITOU SPRINGS 1.2 ESE. |
| Apr 30, 7:30 AM MDT | SNOW 1.7 | 2 Nw Colorado Springs, CO | |
| Apr 30, 7:30 AM MDT | SNOW 3.5 | 2 N Security, CO | COCORAHS STATION CO-EP-180 COLORADO SPRINGS 6.6 SE. |
| Apr 30, 7:30 AM MDT | SNOW 4.5 | 4 Ese Falcon, CO | COCORAHS STATION CO-EP-378 PEYTON 9.2 SSW. |
| Apr 30, 7:43 AM MDT | SNOW 1.5 | 2 Nne Monument, CO | |
| Apr 30, 7:45 AM MDT | SNOW 2.9 | 2 E Manitou Springs, CO | COCORAHS STATION CO-EP-344 COLORADO SPRINGS 3.1 NW. |
| Apr 30, 8:00 AM MDT | SNOW 1.9 | 4 Ne Air Force Academy, CO | COCORAHS STATION CO-EP-61 GLENEAGLE 0.4 WNW. |
| Apr 30, 8:00 AM MDT | SNOW 2 | 2 N Colorado Springs, CO | COCORAHS STATION CO-EP-385 COLORADO SPRINGS 1.5 N. |
| Apr 30, 8:00 AM MDT | SNOW 2 | 3 W Falcon, CO | COCORAHS STATION CO-EP-402 FALCON 3.2 W. |
| Apr 30, 8:00 AM MDT | SNOW 2 | 5 Sse Air Force Academy, CO | COCORAHS STATION CO-EP-392 COLORADO SPRINGS 7.1 N. |
| Apr 30, 8:00 AM MDT | SNOW 2.8 | 5 Nne Colorado Springs, CO | COCORAHS STATION CO-EP-320 COLORADO SPRINGS 4.1 NNE. |
| Apr 30, 8:00 AM MDT | SNOW 3 | 6 Nnw Peterson Afb, CO | COCORAHS STATION CO-EP-356 COLORADO SPRINGS 7.3 NE. |
| Apr 30, 8:00 AM MDT | SNOW 4 | 5 Nw Cripple Creek, CO | COCORAHS STATION CO-TL-16 CRIPPLE CREEK 5.1 NW. |
| Apr 30, 9:00 AM MDT | SNOW 1.3 | 2 N Colorado Springs, CO | COCORAHS STATION CO-EP-389 COLORADO SPRINGS 1.8 NNW. |
| Apr 30, 9:20 AM MDT | SNOW 4 | 4 Nw Peterson Afb, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 0.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332 WWUS45 KPUB 301210 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 610 AM MDT Tue Apr 30 2019 COZ082-301800- /O.EXP.KPUB.WS.W.0013.000000T0000Z-190430T1200Z/ /O.NEW.KPUB.WS.W.0014.190430T1210Z-190430T1800Z/ Pikes Peak Above 11000 Feet- 610 AM MDT Tue Apr 30 2019 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Heavy snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 35 mph. * WHERE...Pikes Peak Above 11000 Feet. * WHEN...Until noon MDT today. * ADDITIONAL DETAILS...Plan on icy and snow packed roads, especially near the summit of Pikes Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ059-061>063-072-076>078-080-081-301315- /O.EXP.KPUB.WW.Y.0026.000000T0000Z-190430T1200Z/ Leadville Vicinity/Lake County Below 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet- 610 AM MDT Tue Apr 30 2019 ...WINTER WEATHER ADVISORY HAS EXPIRED... Occasional snow showers will still be possible over the area through the morning, although accumulations will be light and impacts minimal as temperatures gradually warm to above freezing by late morning. $$ COZ058-060-301800- /O.CON.KPUB.WS.W.0013.000000T0000Z-190430T1800Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- 610 AM MDT Tue Apr 30 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Heavy snow. Additional snow accumulations of 3 to 6 inches. * WHERE...Western Mosquito Range/East Lake County Above 11000 Feet and Eastern Sawatch Mountains Above 11000 Feet. * WHEN...Until noon MDT Today. * ADDITIONAL DETAILS...Travel could be very difficult over high mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ073-301800- /O.CON.KPUB.WS.W.0013.000000T0000Z-190430T1800Z/ Northern Sangre de Cristo Mountains Above 11000 Feet- 610 AM MDT Tue Apr 30 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Heavy snow. Additional snow accumulations of 2 to 4 inches. Winds gusting as high as 40 mph. * WHERE...Northern Sangre de Cristo Mountains Above 11000 Feet. * WHEN...Until noon MDT Today. * ADDITIONAL DETAILS...Travel could be very difficult over high mountain passes. Visibility will be poor at times due to heavy snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ075-301800- /O.CON.KPUB.WW.Y.0026.000000T0000Z-190430T1800Z/ Southern Sangre de Cristo Mountains Above 11000 Feet- 610 AM MDT Tue Apr 30 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 40 mph. * WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet. * WHEN...Until noon MDT Today. * ADDITIONAL DETAILS...Plan on slippery road conditions. Visibility will be poor at times due to heavy snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ066-068-301800- /O.CON.KPUB.WW.Y.0026.000000T0000Z-190430T1800Z/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 610 AM MDT Tue Apr 30 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. Winds gusting as high as 35 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet and La Garita Mountains Above 10000 Feet. * WHEN...Until noon MDT Today. * ADDITIONAL DETAILS...Travel could be very difficult over high mountain passes. Visibility will be poor at times due to heavy snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
1 follow-up statement
721 WWUS45 KPUB 301653 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1053 AM MDT Tue Apr 30 2019 COZ082-301800- /O.CAN.KPUB.WS.W.0014.000000T0000Z-190430T1800Z/ Pikes Peak Above 11000 Feet- 1053 AM MDT Tue Apr 30 2019 ...WINTER STORM WARNING IS CANCELLED... Intermittent snow showers will occur across the area the remainder of today. However, the heavier snow with the associated significant additional accumulations are no longer anticipated so the warning has been cancelled. $$ COZ058-060-073-301800- /O.CAN.KPUB.WS.W.0013.000000T0000Z-190430T1800Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- 1053 AM MDT Tue Apr 30 2019 ...WINTER STORM WARNING IS CANCELLED... Intermittent snow showers will occur across the area the remainder of today. However, the heavier snow with the associated significant additional accumulations are no longer anticipated so the warning has been cancelled. $$ COZ066-068-075-301800- /O.CAN.KPUB.WW.Y.0026.000000T0000Z-190430T1800Z/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- 1053 AM MDT Tue Apr 30 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Intermittent snow showers will occur across the area the remainder of today. However, the heavier snow with the associated significant additional accumulations are no longer anticipated so the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 30, 4:26 AM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 30, 4:26 AM MDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 426 AM MDT Tue Apr 30 2019 .SHORT TERM...(Today and tonight) Issued at 413 AM MDT Tue Apr 30 2019 Upper level wave, which was still back toward the 4 corners early this morning, will move rapidly eastward across srn CO today, then into KS by early evening. Still a few more waves of showers expected across much of the area this morning, with perhaps an embedded thunderstorm, as lightning maps show continued activity over nwrn NM and wrn CO as of 10z. Snow level running around 6k feet early this morning will rise to back toward 9k by late afternoon, as precip gradually lessens and lower levels warm. Will keep current set of winter highlights in place until 12z, and evaluate radar/satellite trends in convection to determine extensions or expirations later this morning. As surface low pressure deepens near Trinidad during the day, narrow ribbon of enhanced instability (CAPE 500-800 J/KG) develops ahead of the low across the sern plains, where 0-6km shear is running in the 40-50 kt range. Given these instability/shear parameters, and with HRRR suggesting a broken line of thunderstorms developing on the plains late this morning, a couple strong to low end severe storms will be possible, with winds to 60 mph and hail to quarter size the main threat. West of the surface low, downslope wly winds will develop, boosting temps and clearing skies over the srn Sangres/Wets and srn I-25 corridor by late afternoon. Should also see a break in precip back toward the Continental Divide this afternoon as well, before rain and snow return late as nrn stream trough begins to dig into the Great Basin. May eventually need a new winter wx advisory for higher central mountain zones, but will let this morning's highlights end before any new issuance. .LONG TERM...(Wednesday through Monday) Issued at 413 AM MDT Tue Apr 30 2019 Much of the long term forecast period will be dominated by broad low pressure over the northwest quadrant of the US, with periodic disturbances ejecting south and east across Colorado within generally westerly flow. Wednesday - Wednesday night... A disturbance pushing east across Colorado at the start of the period will bring continued rain and snow showers to the high terrain Wednesday, ending during the early evening. An additional 1-3 inches of snow accumulation can be expected across the Continental Divide, above 9,000 feet. Lesser amounts are forecast across the eastern mountains. Highs in the mid 50s to low 60s are forecast across the high valleys. Over the plains, conditions during the day will be dry and pleasant, with a light southwest breeze, and high temperatures near 70 across most areas, and around 60 in Colorado Springs. The shortwave will send a cold front down the plains during the afternoon, crossing into New Mexico by early evening. Behind the front, winds will be gusty and from the north, and isolated to scattered rain showers will develop over the plains, with snow showers resulting in light accumulations expected over the peaks of the eastern mountains. Wednesday night temperatures are forecast to drop into the mid 30s across the plains, near freezing in Colorado Springs, and mid to upper 20s in the high valleys. Thursday - Saturday... Another disturbance digs into the northern Great Basin Thursday and east across Colorado by the evening. With weak instability in place across the forecast area, the shortwave will force the development of isolated to widely scattered thunderstorms over the mountains during the afternoon, with activity spreading east to the plains by late afternoon into the early evening. Thunderstorms are not expected to be severe, though a strong storm or two is possible with small hail and gusty winds. High temperatures should be similar to those on Wednesday. On Friday, return flow during the day and early evening will drive increased low-level moisture into the southeast Colorado plains leading to weak instability. A weak disturbance in the westerly flow is forecast to spawn the development of isolated to widely scattered showers and thunderstorms over the southeast plains late in the evening Friday into Saturday morning. Conditions look to be mainly dry behind this activity the rest of the day Saturday. Temperatures across the plains will rise into the mid 70s on Friday, and upper 70s on Saturday, while the Colorado Springs area and the high valleys will improve from the mid 60s to upper 60s. Sunday - Monday... Uncertainty among model guidance increases during this period, leading to lower confidence in the forecast. The next more significant shortwave trough/closed low will move onshore somewhere along the California coast sometime on Monday. The GFS progression with this system is much quicker than that of the ECMWF, with considerable ensemble spread also apparent. With moisture still in place over Colorado, shower and thunderstorm development in association with the approaching low is probable across the forecast area sometime in the starting during this period, and potentially lasting into Tuesday/Wednesday depending on the speed of the system. Temperatures on Sunday and Monday should remain in the upper 70s across the plains, and upper 60s to low 70s in Colorado Springs and the high valleys. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 413 AM MDT Tue Apr 30 2019 At KALS, VFR today and tonight with a VCSH possible until 20z-22z. W- SW winds will increase late this morning, with gusts 25-30 kts until 00z. At KCOS, IFR to LIFR this morning with a few waves of shra/shsn until around 17z-18z. CIGS/VIS will gradually improve to MVFR 16z- 18z, then VFR after 20z, though still a low risk of a -shra through the afternoon. Lower clouds return overnight, and MVFR cigs look likely after 06z. At KPUB, VFR to brief MVFR cigs expected this morning, with occasional -shra until midday. VFR then expected this afternoon and evening, though still a slight chance of a -shra until 21z. Lower clouds return overnight, and MVFR cigs look possible after 06z. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM MDT early this morning for COZ059-061>063-072-076>078-080-081. Winter Storm Warning until noon MDT today for COZ058-060-073. Winter Weather Advisory until noon MDT today for COZ066-068-075. Winter Storm Warning until 6 AM MDT early this morning for COZ082. && SHORT TERM...PETERSEN LONG TERM...LINE AVIATION...PETERSEN
Hazardous weather outlook, Apr 30, 5:45 AM MDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 545 AM MDT Tue Apr 30 2019 COZ058>089-093>099-011145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 545 AM MDT Tue Apr 30 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered to numerous snow showers will persist over the mountains today, with an isolated brief thunderstorm also possible. Snow levels will gradually rise from near 6000 feet this morning to around 9000 feet by late afternoon. Additional snowfall of up to 6 inches will be possible over the higher peaks of the Sawatch Range, the northern Sangre de Cristo Mountains and the summit of Pikes Peak today, with spotty 1 to 3 inch amounts over lower elevations between 7000 and 10000 feet. Over the lower elevations, scattered rain showers and isolated thunderstorms will continue, with rain and mountain snow gradually ending toward late afternoon. Snowfall will then redevelop along the Continental Divide from late tonight into early Wednesday morning, with 1 to 3 inches of accumulation possible, mainly above 9000 feet. The main threats from any thunderstorms today will be lightning and gusty winds up to 50 mph, along with small hail. One or two storms over the far southeast plains may become strong this afternoon, with winds to 60 mph and hail up to quarter size. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Snow will continue during the day Wednesday over the high elevations of the Continental Divide and northern Sangre de Cristo Mountains. An additional one to three inches of accumulation is possible at elevations above 9,000 feet. Further east, a cold front will move south down the eastern Colorado plains by Wednesday evening, with gusty winds and isolated to scattered showers and thunderstorms expected to develop behind it during the late afternoon and evening. Precipitation chances will be most favorable north of Highway 50. From Thursday into Monday, isolated to scattered thunderstorms will be possible each day, with the best coverage of storms in the afternoon and evening hours over the eastern mountains and across the southeast plains near the Kansas border. The main threat from storms will be lightning and gusty winds to around 50 mph, with small hail possible with the stronger storms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters are expected across all of south central and southeast Colorado today, and over the mountains along the Continental Divide tonight. 10/12
In the hours before
Local storm report, Apr 30, 12:14 AM MDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1214 AM MDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM SNOW 1 WSW ROSITA 38.09N 105.35W
04/30/2019 M1.2 INCH CUSTER CO CO-OP OBSERVER
&&Local storm report, Apr 30, 12:58 AM MDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1258 AM MDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM SNOW 2 NE LEADVILLE 39.27N 106.27W
04/30/2019 M4.8 INCH LAKE CO TRAINED SPOTTER
STORM TOTAL SO FAR. 0.52 INCHES LE.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:04 PM MDT | Winter Weather Advisory | PUB | Chaffee, Lake, Saguache | 21 hr |
Nearby
Winter Storm Warnings in Colorado, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.